Alert archive / South Dakota / Tornado Warnings in 2010

Tornado Warning 6, NWS Aberdeen, SD

May 22, 20104 counties in South Dakota

NWS Aberdeen, SD issued this tornado warning at May 22, 2010, 6:23 PM CDT for 4 counties in South Dakota. It was in force for 52 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2010, 6:23 PM CDT (23:23 UTC)
Expired
May 22, 2010, 7:15 PM CDT
In force
52 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon

Counties Campbell County, SD, Edmunds County, SD, McPherson County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:30 PM CDTTORNADO 25 Nw Bowdle, SDLARGE TORNADO ON GROUND. POWERLINE DAMAGE ON HIGHWAY 47 1.5 MILES SOUTH OF HIGHWAY 12. ROAD IMPASSIBLE.
May 22, 6:30 PM CDTTORNADO5 Nw Bowdle, SDLARGE TORNADO ON GROUND. POWERLINE DAMAGE ON HIGHWAY 47 1.5 MILES SOUTH OF HIGHWAY 12. ROAD IMPASSIBLE.
May 22, 6:35 PM CDTTORNADO3 W Hosmer, SDTRAINED SPOTTER REPORTS LARGE WEDGE TORNADO ON THE GROUND
May 22, 6:40 PM CDTTORNADO4 Sw Hosmer, SDSPOTTER WAS LOCATED 4 SOUTH AND 4 WEST OF HOSMER
May 22, 6:41 PM CDTTORNADO2 N Bowdle, SDLARGE WEDGE TORNADO ON GROUND CROSSING HIGHWAY 47.
May 22, 6:41 PM CDTTORNADO3 N Bowdle, SDLARGE WEDGE TORNADO ON GROUND CROSSING HIGHWAY 47.
May 22, 6:45 PM CDTTORNADO 42 N Bowdle, SDEDMUNDS COUNTY EMERGENCY MANGER REPORTED MAJOR TORNADO DAMAGE TO POWER LINES AND FARMS IN THE BOWDLE AREA.
May 22, 6:45 PM CDTTORNADO1 N Bowdle, SDEDMUNDS COUNTY EMERGENCY MANGER REPORTED MAJOR TORNADO DAMAGE TO POWER LINES AND FARMS IN THE BOWDLE AREA.
May 22, 7:15 PM CDTHAIL 1Hosmer, SD
May 22, 7:20 PM CDTTORNADO6 Wnw Roscoe, SDBRIEF TOUCHDOWN LOCATED ABOUT 6 MILES WEST/NORTHWEST OF ROSCOE REPORTED BY BROADCAST MEDIA. NO REPORTS OF DAMAGE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WFUS53 KABR 222323
TORABR
SDC021-045-089-129-230015-
/O.NEW.KABR.TO.W.0006.100522T2323Z-100523T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
623 PM CDT SAT MAY 22 2010

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  SOUTHWESTERN MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  NORTHEASTERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 715 PM CDT

* AT 622 PM CDT...STORM SPOTTERS AND NATIONAL WEATHER SERVICE DOPPLER
  RADAR WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO 5 MILES
  WEST OF BOWDLE...OR 14 MILES EAST OF SELBY. DOPPLER RADAR SHOWED
  THIS TORNADO MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  BOWDLE AROUND 630 PM CDT...
  HILLSVIEW AROUND 650 PM CDT...
  HOSMER AROUND 655 PM CDT...
  ROSCOE AROUND 705 PM CDT...

THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 220 AND 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4543 9930 4535 9986 4553 9998 4561 9984
      4564 9981 4566 9975 4573 9953
TIME...MOT...LOC 2323Z 251DEG 25KT 4544 9975

$$
FOWLE
1 follow-up statement
469 
WWUS53 KABR 222345
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
645 PM CDT SAT MAY 22 2010

SDC021-129-222354-
/O.CAN.KABR.TO.W.0006.000000T0000Z-100523T0015Z/
CAMPBELL SD-WALWORTH SD-
645 PM CDT SAT MAY 22 2010

...THE TORNADO WARNING FOR NORTHEASTERN WALWORTH AND SOUTHEASTERN 
CAMPBELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
WARNED AREA.

LAT...LON 4543 9930 4540 9949 4537 9971 4560 9971
      4561 9973 4566 9973 4567 9972 4573 9953
TIME...MOT...LOC 2344Z 246DEG 22KT 4549 9960

$$

SDC045-089-230015-
/O.CON.KABR.TO.W.0006.000000T0000Z-100523T0015Z/
MCPHERSON SD-EDMUNDS SD-
645 PM CDT SAT MAY 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN EDMUNDS AND
SOUTHWESTERN MCPHERSON COUNTIES UNTIL 715 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR BOWDLE...OR 19 MILES SOUTH OF EUREKA...
MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  HOSMER AND HILLSVIEW AROUND 700 PM CDT...
  ROSCOE AROUND 710 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
NORTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4543 9930 4540 9949 4537 9971 4560 9971
      4561 9973 4566 9973 4567 9972 4573 9953
TIME...MOT...LOC 2344Z 246DEG 22KT 4549 9960

$$
FOWLE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 22, 6:08 PM CDT, 15 minutes earlier.

Area forecast discussion, May 22, 6:08 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CDT SAT MAY 22 2010

.UPDATE...
TORNADO WATCH 202 HAS BEEN TOSSED OUT FOR THE MIDDLE OF THE CWA
THROUGH 06Z. ALREADY HAVE SEVERE CONVECTION DEVELOPING AND AS THE
EVENING WEARS ON...CURRENT THINKING IS THAT ADDITIONAL SEVERE
CONVECTIVE DEVELOPMENT IS LIKELY. UPDATED TEXT/GRIDDED PRODUCTS
ARE OUT.

&&
.PREV DISCUSSION...
.SHORT TERM...THROUGH TUESDAY MORNING

MAIN FOCUS REMAINS ON SEVERE THUNDERSTORM POTENTIAL FOR LATER THIS
AFTERNOON. ACROSS THE EAST...CONVECTIVE DEBRIS HAS LIMITED
INSTABILITY UNDER +13C H7 CAP...WHILE ACROSS THE MISSOURI
VALLEY...IN THE VICINITY OF AN INVERTED TROUGH...CLEAR SKIES HAS
ALLOWED WARMER AIR TO MIX TEMPERATURES INTO THE UPPER 80S WITH
DPTS IN THE UPPER 60S. INCOMING SHORTWAVE WILL ALLOW +12C CAP TO
GRADUALLY ERODE ACROSS THE EASTERN HALF OF THE STATE AND JET
STREAK IS EVIDENT IN CIRRUS STREAMING ACROSS THE WESTERN DAKOTAS.
THESE FEATURES SET THE STAGE FOR FAVORABLE ENVIRONMENT FOR SEVERE
WEATHER A FEW HOURS FROM NOW. HODOGRAPHS SUGGEST SUPERCELL
ENVIRONMENT SO MAIN THREAT IS HAIL AS MID LEVEL WINDS ARE OUT OF
THE SOUTHEAST WHICH WILL MARGINALIZE WIND THREAT. CANT RULE OUT
TORNADO FORMATION IN THIS ENVIRONMENT...WITH SEVERAL WEAK
BOUNDARIES VIA RADAR AND SATELLITE DATA. GUIDANCE INDICATES STORMS
WILL MERGE INTO A LINE AS BOUNDARY LAYER DECOUPLES AND LOW LEVEL
JET BECOMES SOURCE OF FORCING ACROSS THE EAST...PASSING OUT OF THE
CWA SUNDAY AM.

SURFACE HIGH WILL ALLOW FOR A BREAK SUNDAY...HOWEVER WARM FRONT
LIFTING NORTHWARDS WILL PROVIDE THE FOCUS FOR MORE ACTIVITY MONDAY
AM...WITH UNSTABLE CONDITIONS FOLLOWING INTO THE AFTERNOON MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY

PRIMARY CHALLENGES IN THE LONG TERM ARE PRECIPITATION TRENDS...AND
MAGNITUDE OF WARMING BY LATE IN THE PERIOD.

TUESDAY THRU WEDNESDAY.../FORECAST CONFIDENCE - MEDIUM/
THE VARIOUS OPERATIONAL AND ENSEMBLE MODEL GUIDANCE IS IN
REASONABLE AGREEMENT SHOWING A STRONG UPPER LEVEL RIDGE OVER THE
ERN CONUS ON TUE...WITH A SHORTWAVE ALOFT LIFTING NEWD INTO SRN
CANADA. LOW LVL FLOW ON TUESDAY EXPECTED TO TRANSITION MORE W/SWLY
WHICH SHOULD ADVECT DEEPER MOISTURE EAST. THUS MAINTAINED HIGHEST
CHANCES OF PRECIP IN SRN AND ERN PORTIONS OF THE CWA TUE/TUE NIGHT.
A BIT MORE INSTABILITY DEVELOPS ACROSS THE AREA ON
WEDNESDAY...ALTHOUGH LARGE SCALE Q-G FORCING REMAINS RATHER WEAK.
AGAIN...A SLIGHT CHANCE OF THUNDERSTORMS SEEMS WARRANTED ALTHOUGH
MANY AREA WILL LIKELY STAY DRY. TEMPERATURES TUE/WED WILL BE
ABOVE NORMAL.

THURSDAY THRU SATURDAY.../FORECAST CONFIDENCE - MEDIUM-HIGH/
UPPER LEVEL RIDGE EXPECTED TO REAMPLIFY OVER THE CENTRAL
CONUS ON THURSDAY IN RESPONSE TO A DEEPENING LOW OUT WEST. THIS
UPPER RIDGE SHOULD THEN PERSIST OVER THE NRN PLAINS RIGHT THROUGH
SATURDAY. PERSISTENT SLY LOW LEVEL FLOW WILL ADVECT WARMER LOW
LEVEL TEMPS /850MB TEMPS OF +16 TO +23 C/ AND ALSO HIGHER LOW
LEVEL MOISTURE /SFC DEWPOINTS IN THE 60S/. WOULDNT BE SURPRISED TO
SEE A FEW DIURNALLY TSTMS...ALTHOUGH OVERALL PROBABILITIES ARE VERY
LOW. TEMPERATURES BY END OF THE WEEK STILL APPEAR QUITE TOASTY.
WILL FORECAST HIGHS IN THE 80S FOR NOW...BUT WOULDNT BE SURPRISED
TO SEE A FEW 90S SHOWING UP BY WEEKS END.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR...AND KMBG TERMINALS.

SATELLITE PICS THIS AFTERNOON INDICATE RESIDUAL STRATOCUMULUS
CLOUDS OVER OVER NRN AND ERN SD. EXPECTING MVFR CIGS AT
KABR...KMBG...KATY TO GRADUALLY SCATTER OUT BY EARLY EVENING.

STILL EXPECTING ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE AREA LATER THIS EVENING. OVERALL COVERAGE OF
STORMS REMAINS UNCERTAIN...AS A CAPPING INVERSION ALOFT REMAINS IN
PLACE OVER MUCH OF THE DAKOTAS. AT THIS TIME...THE MOST LIKELY
LOCATION FOR THUNDERSTORM INITIATION WILL BE ACROSS CENTRAL AND
NORTH-CENTRAL SD /INVOF KMBG AND KPIR/. SOME STORMS MAY BE SEVERE
WITH LARGE HAIL AND STRONG GUSTY WINDS...ALONG WITH LOWER CIGS AND
REDUCED VSBYS. THE THUNDERSTORMS ARE EXPECTED TO EXPAND IN
COVERAGE LATER TONIGHT AS THE MOVE EASTWARD. ALL THUNDERSTORM
ACTIVITY IS SHOULD BE EAST OF THE FORECAST AREA BY EARLY SUNDAY
MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...CONNELLY
LONG TERM...FOWLE
AVIATION...FOWLE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 22, 5:28 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
528 PM CDT SAT MAY 22 2010

SDZ004>011-016>019-034>037-048-051-232230-
CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-DAY-
POTTER-FAULK-SPINK-CLARK-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
528 PM CDT SAT MAY 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING.
TORNADO WATCH 202 IS IN EFFECT UNTIL 1 AM CDT. SEVERE WEATHER
THREATS INCLUDE VERY LARGE HAIL...STRONG WINDS...AND EVEN A
TORNADO OR TWO. STORMS MAY CONSOLIDATE INTO A LINE DURING THE
OVERNIGHT HOURS...WITH THE MAIN THREAT LARGE HAIL AND STRONG
WINDS...EFFECTING THE EASTERN HALF OF SOUTH DAKOTA AND WEST
CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA FROM SUNDAY...THROUGH WEDNESDAY. SEVERE THUNDERSTORMS MAY
BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED FOR THIS EVENING AND OVERNIGHT.

MNZ039-046-SDZ003-015-020>023-033-045-232230-
TRAVERSE-BIG STONE-CORSON-DEWEY-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-JONES-
528 PM CDT SAT MAY 22 2010 /428 PM MDT SAT MAY 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATE TONIGHT. LARGE
HAIL AND STRONG WINDS ARE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA FROM SUNDAY...THROUGH WEDNESDAY. SEVERE THUNDERSTORMS MAY
BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

DORN

In the hours before

Local storm report, May 22, 5:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
554 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             10 S SELBY              45.36N 100.03W
05/22/2010  E1.00 INCH       WALWORTH           SD   LAW ENFORCEMENT

&&

JRS
Local storm report, May 22, 6:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
605 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 E SELBY               45.50N 99.97W
05/22/2010  E1.00 INCH       WALWORTH           SD   LAW ENFORCEMENT

&&

JRS
Local storm report, May 22, 6:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
615 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 SSE JAVA              45.48N 99.87W
05/22/2010  E1.00 INCH       WALWORTH           SD   TRAINED SPOTTER

&&

JRS
Local storm report, May 22, 6:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
619 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          8 W BOWDLE              45.45N 99.82W
05/22/2010                   WALWORTH           SD   TRAINED SPOTTER

            REPORTED BY NUMEROUS TRAINED SPOTTERS

&&

JRS
Local storm report, May 22, 6:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
622 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TORNADO          5 W BOWDLE              45.45N 99.76W
05/22/2010                   WALWORTH           SD   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TWO TORNADOS ON THE GROUND IN THE
            SAME LOCATION

&&

NWS

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:55 AM CDTSevere Thunderstorm WarningABRHand, Hyde50 min
May 22, 3:24 AM CDTSevere Thunderstorm WarningABRHand38 min
May 22, 5:18 PM CDTTornado WarningABRPotter, Walworth42 min
May 22, 5:55 PM CDTTornado WarningABRWalworth50 min
May 22, 6:29 PM CDTSevere Thunderstorm WarningABRCampbell28 min

Nearby

Tornado Warnings in South Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.